Thursday, April 27, 2006

Walk a mile in my shoes...and you'll get a rash

Sometimes, I have one of those days where, if I smoked, I'd go through a pack in one day, heck, one hour. Thinking I'd prepare for summer, I bought a pair of new sandals from Famous Footwear a week ago. I wore them to work. Fine. On Saturday, I wore them to walk around the "Asian" Arts Festival in downtown Phoenix on a very hot day. Not fine. Apparently, sweat + the wrong chemical in shoe material = a very blistery, itch rash also known as dermatitis. I tried to ignore it and hoped it would go away with ointment. But today, I just couldn't take it anymore. It was like walking with itchy little, lit matches under my feet. Little did I know another level of pain would come...the pain of waiting.

As soon as I got off work, I went to an urgent care clinic where I had to wait for 90 minutes. There's only one doctor on staff at a time. Once I got to the exam room, I had to wait another half hour. At least the room had a mounted TV and I was able to watch the beginning of "Smallville." The strange thing was the doctor came in and she didn't even bother turning the TV off and it was pretty loud. So, all that waiting and she must've looked at my feet for about one minute and just asked me some questions. Then she listed the 3 prescriptions she'd give me. Then she said "be right back" (famous last words). Maybe about 20 minutes later, the physician's assistant came with my prescription.

On to Target pharmacy...I got there at 7:40 p.m. The pharmacist assistant said they would be ready by 8. I didn't get them 'til 8:30 p.m. (still haven't had dinner yet BTW) Then the main physician, whose name was also Terry, had to talk to me. On a side note, I've never seen a pharmacist like him. Do most Target pharmacists look gay/metrosexual with a red buttoned, collared shirt and a belt and nice men's shoes? So, he looks at my prescriptions and smiles at me and says, "Did you get a rash?" Sheesh, he's the pharmacist. He should know. So, I got two kinds of topical cream and a steroid in tablet form. And Terry informed me that the tablets could carry side effects like jittery nerves, an insatiable need for munchies or restless sleep since they are steroids. Probably the closest I'll get to knowing what it feels like to be a major league baseball player.

Oh, more good news. If these things don't work in 2-3 days, I'm supposed to go to an ER. I'm sorry, but I just had to bitch. Damn, life is annoying sometimes.

1 comment:

suzanne said...

Sorry to hear that. I think dermatitis and eczema is a family inheritance. It's fun to be us! Anyway, I seriously recommend finding a good dermatolgist and sticking with them. I feel they have better specific and long term advice than the generalists that I've dealt with regarding chronic skin conditions, of which I've had many, and which I've noticed you've had over the years, too, my dear cuz. I've had different lotions and creams, even shots, but not steroidal tablets. Those side effects, oh my. Be careful!